A 53-year-old member asked:
Disclaimer

can tums (calcium carbonate) cause kidney stones?

1 doctor answer
Dr. Roscoe Nelson
27 years experience Urology
Yes: Tums (calcium carbonate) have calcium in them and excess calcium either stays in the the intestine and goes with a bm or is absorbed and goes out in the urine. Excess use of calcium supplements can lead to stones. That being said we usually don't restrict dietary calcium.
Answered on Oct 1, 2013

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month

Related questions:

A 48-year-old member asked:
Dr. S. Smiley Thakur
30 years experience Nephrology and Dialysis
No correlation: I'm assuming you mean can any physical activity you perform cause a kidney stone.
A 42-year-old male asked:
Dr. James Krick
35 years experience Urology
Stones: No. Not likely causative for kidney stones. The risk factors for most types of kidney stones have little to do with calcium consumption. Especially s ... Read More
1
1 thank
A 42-year-old female asked:
Dr. Charles Cattano
38 years experience Gastroenterology
If your stone...: ...9 years ago was calcium-based, then please be aware that Tums (calcium carbonate) is a calcium-containing product.
1
1 thank
A 49-year-old female asked:
Dr. Lori Poling
16 years experience Pharmacology
Heartburn: Usually tums, (calcium carbonate) mylanta, or maalox are generally recommended as safe. Ask your ob/gyn what they suggest and then they will monitor ... Read More

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month